Zoloft Reactions Forum

Zoloft side affects, antidepressant side affects, anxiety, antidepressant reactions

Tuesday, August 22, 2006

The purpose of this blog is to be a resource for individuals who are having undesireable reactions after taking the antidepressant Zoloft, or similar antidepressants.

My story:
I was prescribed Zoloft by my primary physician. I had come to her office because one of my eyes had been involuntarily twitching for over 3 months. It had gotten to the point where it was twitching rapidly for about 1 minute at a time, every 20 or so minutes. It bothered me especially at work, when I used a computer monitor for long periods of time, but also occurred after work. My doctor's diagnosis was that it was caused by stress and anxiety. She had previously prescribed a sleeping aid to me (serveral months earlier). I had brought up the eye twitching at that time but was not as concerned about it then. At that time I was not sleeping well and so the reason for being prescribed the sleep aid (Ambien CR).

So my prescription was to take 25Mg of Zoloft, the antidepressant, for 1 week, then 50 Mg for the second week, and then 100Mg for the 3rd week. After that I was supposed to continue on 100Mg tablets.

I took the first tablet that Thursday evening. The next day I felt great, no side affects at all. Saturday was a different story. I awoke at around 8AM and by 10AM I was feeling very much anxious, like my stomach was in a knot, short breathing, mind racing, and a disconnect from reality feeling. I could not get songs out of my head. Whatever music I listened to I would hear over and over. I told my wife, who let me take one of her Xanax pills, which helped calm me down. I still felt a bit hazy however, and was worried.

Sunday was much the same anxiety and nervousness. I decided not to take the Xanax from my wife however. I got through the day by going for a walk, riding the treadmill, and taking a bath. For about 2 hours I felt perfectly fine, but then it came back again. Later that night I took my Ambien and went to bed, but I did not take the Zoloft pill that evening. I decided to hold off until the morning, talk to my doctor, and then decide.

In the morning on Monday at around 7AM. I felt extremely anxious and nervous but went to work, and took that Xanax my wife had given me by 10AM. I told my boss the situation and left for the day. I was able to get a same-day appointment with my doctor. By the time I was in the office I felt a bit better because the Xanax had taken affect. My doctor was abit suprised about my reaction but was helpful, agreeing that I should stop taking the Zoloft. I told her about taking the Zanax tablets that my wife had and she asked if it helped me. I told her that it did, so she prescribed me a month supply of them (3X per day, .5mb) to help me while the Zoloft left my system.

I researched about Zoloft and determined that it takes 5 to 7 days for it to completed be purged from your system. That means I should have it out of me completely by Thursday or Friday night, Saturday at latest.

That Monday evening I felt a bit better, although I started hearing a "white noise" or ringing in my ears, especially when in a quiet room. It was like the sound you hear after being at a loud concert. I was quite anxious and although the Xanax helped, my mind was still "racing" and I had other symptoms still.

That Tuesday morning I went to work late, but I felt better that morning, which was about 2&1/2 days after the last time taking the Zoloft. I felt OK at work until around 11AM, and at that time I took a Xanax to calm me down and drove around for lunch. Being at a computer makes the anxiety worse. I left at 5PM that day and felt tired, but not as anxious. That evening the "white noise" in my ears continued and was quite bad. It helped to listen to the radio with headphones. I hoped that it would go away soon.

Wednesday morning I felt much better. I went to work and did not feel the need to take a Xanax pill until noon. I still don't feel quite right, but at least the panicky feeling is gone.

0 Comments:

Post a Comment

<< Home